MAUDE Adverse Event Report: NUMED, INC. TYSHAK II; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Medical Device Problem Codes Break (1069); Off-Label Use (1494)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The catheter was not returned for review.The physician provided additional information that stated that the pre-existing conditions contributed to the death and he did not attribute it to the balloon burst.The catheter was being used for aortic valvuloplasty, which is an off-label use for this catheter.An inflation device with pressure gauge was not used.The pressure reached before failure is unknown.There is a warning in the instructions for use that states: "caution: do not exceed rbp.An inflation device with pressure gauge is recommended to monitor pressure.Pressure in excess of the rbp can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath." a review of the device history record was performed and no issues were found.All devices within the lot met all requirements for release and distribution.There have been no other complaints associated with this lot number.A review of the balloon component lot number shows there are no other complaints associated with the balloon used on this lot of catheters.A comparative catheter was tested.This catheter was the same balloon diameter, was manufactured using the same balloon material, but had a different lot number.The balloon was immersed in a body temperature water bath and inflated until it failed.The comparative catheter did not burst until 3.0 atm, which is more than the labeled rated burst pressure of 2.0 atm, and labeled nominal pressure of 1.5 atm.
 
Event or Problem Description
As reported to numed by the distributor /user facility - physician was using the tyshak balloon during a procedure and the balloon ruptured.This patient expired during the procedure.Physician believes the death is unlikely related to the balloon rupture and attributable more to the pre-existing conditions in this patient.

Brand Name
TYSHAK II
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key14105818
Report Number1318694-2022-00004
Device Sequence Number4776118
Product Code LIT
UDI-Device Identifier04046964339431
UDI-Public04046964339431
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number105
Device Catalogue NumberPDC541
Device Lot NumberTT-16040
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexUnknown